MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH V40 COCR LFIT HEAD 36MM/+10; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

STRYKER ORTHOPAEDICS-MAHWAH V40 COCR LFIT HEAD 36MM/+10; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Model Number 6260-9-336
Medical Device Problem Codes Corroded (1131); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Foreign Body Reaction (1868); Metal Related Pathology (4530)
Date of Event 06/10/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported through the filing of a lawsuit that allegedly the patient was implanted with an lfit anatomic cocr v40 femoral head on her right hip and was revised.It is further alleged that she suffered injuries as a result of implantation and explantation of the device at issue, device recall and excessive levels of chromium and cobalt in her blood.
 
Additional Manufacturer Narrative
It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.
 
Event or Problem Description
It was reported through the filing of a lawsuit that allegedly the patient was implanted with an lfit anatomic cocr v40 femoral head on her right hip and was revised.It is further alleged that she suffered injuries as a result of implantation and explantation of the device at issue, device recall and excessive levels of chromium and cobalt in her blood.Update: per medical records: "work-up showed elevated cobalt level and mri showed large fluid collection.Work-up was consistent with trunnionosis [.] the femoral head was removed from the trunnion.There was definite corrosion of the taper however there was no gross damage to the taper.I felt it was amenable to a new adapter sleeve and ceramic femoral head rather than revising the femoral component.[.] she had had excision of a significant amount of pseudotumor.".
 
Additional Manufacturer Narrative
Reported event: an event regarding altr/abnormal ion level and corrosion involving a metal head was reported.The event was not confirmed.Method & results: -product evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device was not returned.-clinician review: a review of the provided medical information by a clinical consultant indicated: "this patient unfortunately has had several complications following an initial primary right total hip replacement in 2015.She has had to undergo revision surgery for early loosening, revision surgery for trunnionosis, surgery for drainage and subsequently she developed an infection which required removal of her implants in 2021.Early loosening of an acetabular component is a well-known complication.Causes of early loosening are usually surgical technique related such as inadequate initial fixation or patient related factors with failure of the patient's bone to grow into an initially well-fixed implant.Causes of trunnionosis are multifactorial including surgical factors, patient factors such as activity level, bmi and implant factors.Causes of persistent drainage after surgery include surgical technique factors and patient factors including general conditioning including possible immuno-compromise, nutritional status, etc.Causes of infection are likewise multifactorial including surgical technique factors, remote contamination of the joint from a distal site, and patient factors including general medical conditioning, nutritional status and immuno compromise.[¿] i would not implicate any of the implants used for loosening of the acetabular cup or soft tissue complications such as drainage or infection.However, when trunnionosis occurs the femoral head and femoral trunnion should be examined for any abnormality." -product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.-complaint history review: there have been no other similar events for the lot referenced.Conclusions: it was reported that the patient was revised due to altr, elevated ion levels, and trunnionosis/corrosion at the stem-head interface.A review of the provided medical information by a clinical consultant indicated: "this patient unfortunately has had several complications following an initial primary right total hip replacement in 2015.She has had to undergo revision surgery for early loosening, revision surgery for trunnionosis, surgery for drainage and subsequently she developed an infection which required removal of her implants in 2021.[.] causes of trunnionosis are multifactorial including surgical factors, patient factors such as activity level, bmi and implant factors.[¿] i would not implicate any of the implants used for loosening of the acetabular cup or soft tissue complications such as drainage or infection.However, when trunnionosis occurs the femoral head and femoral trunnion should be examined for any abnormality." the exact cause of the event could not be determined because insufficient information was provided.Further information such as return of the device, pathology reports, pre- and post-operative x-rays and as well as patient history and follow-up notes are needed to complete the investigation for determining root cause.No further investigation for this event is possible at this time.If devices and/or additional information become available to indicate further evaluation is warranted, this record will be reopened.Date of implant corrected.

Brand Name
V40 COCR LFIT HEAD 36MM/+10
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer Contact
arokiya raj
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key14071201
Report Number0002249697-2022-00493
Device Sequence Number12249177
Product Code JDI
UDI-Device Identifier07613327032321
UDI-Public07613327032321
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
K022077
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2021
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/28/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/31/2019
Device Model Number6260-9-336
Device Catalogue Number6260-9-336
Device Lot NumberMMT0W3
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/17/2022
Supplement Date Received by Manufacturer10/06/2022
Initial Report FDA Received Date04/11/2022
Supplement Report FDA Received Date10/29/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/27/2014
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age71 YR
Patient SexFemale